Pennsylvania, 2005

Damaging Wind in Pennsylvania, June 26, 2005

June 26, 2005 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 26, 1:23 PM EST, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 26, 1:23 PM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
223 PM EDT SUN JUN 26 2005

.AVIATION...
H5 RIDGE DID INTENSIFY AND WIPE OUT THE FRONT. STILL THINK ISOLD TRW
WILL DEVELOP, BUT I DONT KNOW WHERE. FKL AND DUJ ARE CLOSER TO WEAK
FRONTAL ZONE AND CLOSER TO HIER SFC DEWPTS, AND I SEE MORE CU CLDS
DEVELOPING ON VIS SATE PIX, SO I PUT VCTS AND BKN CB FKL AND DUJ.
SCT CLDS ELSW. HAZE/FOG WAS THICK THIS MRNG WITH SUCH LO WINDS.
TOMORROW MORN WL BE A FEW KTS HIER, SO I KEPT ABT SAME VSBY AS 24 HR
AGO AND FOLLOWED THAT IDEA FOR THESE TAFS.

&&

.SHORT TERM (TONIGHT AND MONDAY)...
SLIGHT CHC OF TRW THIS EVE. BEST CHC NORTH, NR WEAK SFC BOUNDARY AND
HIER DEWPTS. RUC AND NAM SHOW SOME MOIST FLUX IN CNTRL AND NE PA.
PERHAPS I CAN OMIT ANY TRW IN THE S, NR THE MTNS. OF COURSE, ISOLD
STATIONARY TSTM CAN POP UP ANY TIME ANY WHERE THIS EVE AND CREATE A
NR FLASH FLOOD. MID LVL LAPSE RATES ARE GREATEST IN A W-E LINE THRU
CENTER OF MY CWA, BUT THERE IS LTL FORCING.

BETTER MOIST FLUX MON AFTN AND EVE, BUT CAPE IS LIMITED. LOOKS LIKE
ILL BE USING 20-30% POPS FOR THE NEXT 24 HRS. IF IT DOES NOT RAIN,
HIGH TEMPS COULD BE 90 OR SLIGHTLY HIER. WILL USE HIER NUMBERS AS
MUCH AS NEIGHBORS ALLOW.

&&

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...

HIGH OVER THE EAST COAST IS STILL PUMPING IN A LOT OF WARM...MOIST
AIR.  THIS WILL PROVIDE THE NECESSARY INGREDIENTS FOR AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS EACH DAY.  AS THE SUN HEATS THE
AIR AT LOW LEVELS THE AIR WILL BECOME UNSTABLE AND SHOWERS WILL
DEVELOP.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 26, 4:02 AM EST, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
502 AM EDT SUN JUN 26 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-270901-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
502 AM EDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 26, 12:15 PM EST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
115 PM EDT SUN JUN 26 2005

PAZ015-261815-
CLARION PA-
115 PM EDT SUN JUN 26 2005

...STATIONARY THUNDERSTORM...

A THUNDERSTORM IS NEARLY STATIONARY IN CLARION COUNTY.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  EAST BRADY AND RIMERSBURG.

THIS STORM MAY GROW AND PRODUCE MORE THAN AN INCH OF RAIN IN LESS THAN
2 HOURS. PONDING OF WATER IS LIKELY IN THE USUAL LOW SPOTS AND
UNDERPASSES. DRIVE WITH CARE. LISTEN FOR LATER STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.
Special weather statement, Jun 26, 3:48 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
448 PM EDT SUN JUN 26 2005

PAZ008-262145-
VENANGO PA-
448 PM EDT SUN JUN 26 2005

...STRONG THUNDERSTORMS...

THUNDERSTORMS WILL MOVE ACROSS VENANGO COUNTY...

AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 10 MILES NORTHWEST OF OIL CREEK STATE
PARK....DRIFTING SLOWLY SOUTHEAST.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...  OIL
CITY...OIL CREEK STATE PARK...SUGARCREEK...WILSON...AND DIAMOND.

EXPECT FREQUENT LIGHTNING...RAINFALL NEAR AN INCH...SMALL HAIL...AND
GUSTY WINDS AROUND 30 TO 40 MPH.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 26, 5:11 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
611 PM EDT SUN JUN 26 2005

PAZ022-262315-
ARMSTRONG PA-
611 PM EDT SUN JUN 26 2005

...STRONG THUNDERSTORMS DEVELOPING...

A CLUSTER OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL
ARMSTRONG...

AT 607 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER CROOKED CREEK LAKE PARK....MOVING
WEST AT 5 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CROOKED CREEK LAKE PARK...FORD CITY AND KITTANNING

EXPECT STRONG WIND GUSTS...FREQUENT LIGHTNING...AND VERY HEAVY
RAINFALL.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
June 26, 5:13 PM EST
Where
Jefferson County, Punxsutawney
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
40.950, -78.967

Many large tree limbs blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455082.